Flecainide - does it affect your balance?

For some weeks prior to my ablation I was taking 1x100 mg Flecainide . My balance seemed to be deteriorating. If I turned quickly I had to steady myself and the steps in my garden had to be negotiated with extreme care. One day a friend asked me if there was something wrong with my balance as she thought that I was unsteady. I started to think that I had something awful wrong with me.

Loo made reference to balance once and when I met Caromia she did too. Is it just us? A definite link to Flecainide would be very reassuring.

10 Replies

oldestnewest
  • Yes it did with me Jennydog and my eyes went funny if I looked to the right or left I was dizzy, nearly fell under a car on the way to work. Mentioned this to Gupta and he reduced my dose to 200mgs but I even found that intolerable and stuck with the 100. Also I noticed even a week after the GA I was walking like I was drunk slightly wavering along the road. Could be either dear !

  • I've been taking flecainide and have a poor sense of balance - but I had been falling over long before I took flecainide. I am worse than I used to be. I find it very difficult to walk steadily in darkness and need a handrail to negotiate the stairs if there is hardly any light. Fine in daytime!

  • Yes I am slightly unsteady and when I turn my head I feel slightly dizzy enough to make me feel slightly nauseous. I am better if I wear tinted glasses. This all started with an increase to flecanide dose. It is one of the side effects listed. X

  • Yes I am slightly unsteady and when I turn my head I feel slightly dizzy enough to make me feel slightly nauseous. I am better if I wear tinted glasses. This all started with an increase to flecanide dose. It is one of the side effects listed. X

  • I haven't noticed any difference with my balance while taking Flec, but I do have Mineires syndrome so my balance has always been a bit suspect

  • Hi Jennydog, I'm on 200mg/day and I haven't noticed any change.

  • my flecanide was stopped with immediate effect when 24 hr holter showed my heart was pausing up to 70 times a day for up to 8 seconds. Would run it past a doc if i were you i thought i was having dizzy/vague moments.

  • I too think my balance has been affected. I seem to stagger a bit sometimes in the house, or walking out. However, I still line dance , and that involves a lot of turning, which I do quite easily. I also find that I'm even steadier when I dance on my toes! That's very puzzling and inexplicable. Maybe the focus is different. I don't concentrate on keeping balance when I'm just pootling around, but I certainly do when dancing!

  • Me too felt really weird, off balance, spaced out, quite scary really. My GP took me off them straight away. A few weeks later my cardiologist adjusted dose and I was put back on them. 9 days later my doc took me off them again... Same reason. Yes they do affect balance.

  • Thank you all for your responses. Flecainide has been good for me after 4 beta blockers. I have had no side effects except for the balance problem. I did not link it originally and I was starting to worry that there was something else wrong. I feel very reassured now.

You may also like...